Doctor insights on:
Hazards Of Stopping Prednisone Suddenly
Had to stop prednisone after 3 days because of suicide ideation and focal seizures. Will stopping this suddenly like I did cause headaches.BP 130/90?
NO: Prednisone raises the blood pressure and can cause headaches. You will see these symptoms improve after a day or so. The things you can expect from suddenly stopping are: worsening of the condition for which you were prescribed prednisone, weakness, fatigue, body aches, joint pain,nausea. After only 3 days these withdrawal symptoms will be less severe but you should be sure to let your doctorknow about your decision ...Read more
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Time and diet: It will resolve with time and weight loss. ...Read more
Varies.: Depends on how it was stopped. If stopped abruptly it may have rebound effects of the disease process that was treated. IE a flare. May feel fatigued and sluggish until the effects wears off. If you have been taking it longer than two to three weeks should be tapered off by doctors directions. If you have taken it for a long time you may symptoms of adrenal insufficiency if not tapered correctly. ...Read moreSee 1 more doctor answer
Does stopping prednisone after a dose of 40 mg daily for ten days cause tinnitus an a withdrawal effect?
Not familiar: with tinnitus as a complaint after cessation of Prednisone but there can certainly be some "withdrawal" symptoms such as malaise (occasionally severe and of long duration), and anorexia. Even though it is not absolutely necessary, I always prefer to taper the dose over a period of 10-14 days after using the drug at 40mg or higher. Symptoms should dissipate soon. ...Read more
- Talk to a doctor live online for free
- Side effects of stopping prozac suddenly
- How long does it take for oral prednisone treatment of sciatic nerve?
- Is having hot flashes a normal side effect of prednisone?
- Ask a doctor a question free online
- Stopping eye pain when looking out of the corners
- Any side effects from suddenly stopping atenolol
- Is there anyway to get rid of prednisone moonface after treatment?
- Side effects of prednisone in the elderly
- Talk to a pharmacologist online for free